Document Type

Article

Journal/Book Title/Conference

Advances in Mathematics

Volume

228

Issue

3

Publication Date

2011

First Page

1435

Last Page

1465

DOI

10.1016/j.aim.2011.06.019

Arxiv Identifier

arXiv:0910.5946v1

Abstract

By developing the Tanaka theory for rank 2 distributions, we completely classify classical Monge equations having maximal finite-dimensional symmetry algebras with fixed (albeit arbitrary) pair of its orders. Investigation of the corresponding Tanaka algebras leads to a new Lie-Backlund theorem. We prove that all flat Monge equations are successive integrable extensions of the Hilbert-Cartan equation. Many new examples are provided.

Comments

Published by Elsevier in Advances in Mathematics. Author deposited post print in arXiv.org which is available for download through link above.